Alert archive / Idaho / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Pocatello, ID

August 6, 201620 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 6, 2016, 9:58 PM MDT for 20 counties in Idaho. It took effect at Aug 7, 2016, 9:00 AM MDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 6, 2016, 9:58 PM MDT (03:58 UTC)
In effect from
Aug 7, 2016, 9:00 AM MDT
Expired
Aug 7, 2016, 8:41 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 42 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 1:34 PM MDTHAIL 0.5Ssw Challis, IDSPOTTER REPORT FROM CHALLIS ESTIMATED 1/4 TO 1/2 INCH HAIL ONGOING AT THIS TIME.
Aug 7, 2:13 PM MDTHAIL 0.5Driggs, IDPUBLIC REPORT OF MARBLE SIZED HAIL IN DRIGGS 5 MINUTES AGO.
Aug 7, 5:10 PM MDTHAIL 17 S Williams Lake, IDMULTIPLE RESIDENTS IN ELK BEND REPORTED NICKEL AND QUARTER-SIZED HAIL. SOME MAY HAVE BEEN LARGER ACCORDING TO A COUPLE RESIDENTS.
Aug 7, 5:10 PM MDTHAIL 1.757 S Williams Lake, IDDAMAGE WAS REPORTED WITH THIS STORM. A FEW WINDSHIELDS WERE SMASHED IN AND A FEW CARS HAD SOME BODY DAMAGE.
Aug 7, 5:15 PM MDTHAIL 1.5Salmon, ID.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.0 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
3321 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS85 KPIH 070358
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
958 PM MDT SAT AUG 6 2016

...A COMPLICATED WEATHER PATTERN CONTINUES INTO SUNDAY ACROSS THE
SOUTHEAST IDAHO FIRE DISTRICT. SHOWERS AND SCATTERED THUNDERSTORMS
ARE EXPECTED TO REDEVELOP IN THE MORNING, MAINLY ACROSS NORTHERN
PORTIONS OF THE REGION INCLUDING THE CENTRAL MOUNTAINS AND ACROSS
THE CARIBOU-TARGHEE NF. GUSTY WINDS WILL REDEVELOP THROUGH THE DAY
AHEAD OF A COLD FRONT PASSING THROUGH THE STATE. THE SNAKE RIVER
PLAIN WILL SEE CRITICAL CONDITIONS DUE TO A COMBINATION OF WINDS
AND LOW HUMIDITIES. AREAS IN THE SOUTHERN ZONES WILL SEE GUSTY
WINDS AND A WIND SHIFT ASSOCIATED WITH PASSAGE OF THE COLD
FRONT...

IDZ411-475-476-071200-
/O.NEW.KPIH.FW.W.0012.160807T1500Z-160808T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
958 PM MDT SAT AUG 6 2016

...RED FLAG WARNING HAS BEEN ISSUED FROM 9 AM MDT TO 9 PM MDT
SUNDAY FOR SCATTERED THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST
IDAHO FIRE WEATHER ZONES 411...475 AND 476...

...RED FLAG WARNING HAS EXPIRED FOR SCATTERED THUNDERSTORMS
AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONES
411...475 AND476 FOR SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS...WHICH IS IN EFFECT FROM 9
AM SUNDAY TO 9 PM MDT SUNDAY.


* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THROUGH 
  EARLY EVENING. 

* WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 40 MPH OR HIGHER ARE
  POSSIBLE FROM THUNDERSTORMS. 

* RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT 
  ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-427-071200-
/O.NEW.KPIH.FW.W.0012.160807T1800Z-160808T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
958 PM MDT SAT AUG 6 2016

...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 9 PM MDT SUNDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHEAST IDAHO FIRE
WEATHER ZONE 410...413 AND 427...

...RED FLAG WARNING HAS EXPIRED FOR SCATTERED THUNDERSTORMS
AND OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 410 FOR
SATURDAY.

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON SUNDAY TO 9 PM MDT SUNDAY.


* WIND...SOUTHWEST WITH GUSTS OF 30 TO 35 MPH BECOMING WEST AFTER
  6 PM MDT OF 25 TO 30 MPH FOR ZONE 410. EXPECT SOUTHERLY WINDS OF
  25 TO 30 PMH FOR ZONES 427 AND 413 BECOMING MORE WEST SOUTHWEST
 OF 20 TO 25 MPH AFTER 6 PM BEFORE TAPERING OFF AROUND 9 PM MDT.

* HUMIDITY...10 TO 20 PERCENT.

* HAINES...5.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
3 follow-up statements
056 
WWUS85 KPIH 070951
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
351 AM MDT SUN AUG 7 2016

...A COMPLICATED WEATHER PATTERN CONTINUES INTO SUNDAY ACROSS THE
SOUTHEAST IDAHO FIRE DISTRICT. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE MORNING... MAINLY
ACROSS NORTHERN PORTIONS OF THE REGION INCLUDING THE CENTRAL
MOUNTAINS AND ACROSS THE CARIBOU-TARGHEE NF. GUSTY WINDS WILL
REDEVELOP THROUGH THE DAY AHEAD OF A COLD FRONT PASSING THROUGH
THE STATE. THE SNAKE RIVER PLAIN WILL SEE CRITICAL CONDITIONS DUE
TO A COMBINATION OF WINDS AND LOW HUMIDITIES. AREAS IN THE
SOUTHERN ZONES WILL SEE GUSTY WINDS AND A WIND SHIFT ASSOCIATED
WITH PASSAGE OF THE COLD FRONT...

IDZ411-475-476-072100-
/O.CON.KPIH.FW.W.0012.160807T1500Z-160808T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
351 AM MDT SUN AUG 7 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY WINDS
FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 411...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING FOR SCATTERED THUNDERSTORMS...WHICH IS IN EFFECT FROM
9 AM SUNDAY TO 9 PM MDT SUNDAY.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THROUGH 
  EARLY EVENING. 

* WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 40 MPH OR HIGHER 
  ARE POSSIBLE FROM THUNDERSTORMS. 

* RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT 
  ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY 
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-427-072100-
/O.CON.KPIH.FW.W.0012.160807T1800Z-160808T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
351 AM MDT SUN AUG 7 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST IDAHO FIRE WEATHER ZONE 410...413 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON SUNDAY TO 9 PM MDT SUNDAY.

* WIND...SOUTHWEST WITH GUSTS OF 30 TO 35 MPH BECOMING WEST 
  AFTER6 PM MDT OF 25 TO 30 MPH FOR ZONE 410. EXPECT SOUTHERLY 
  WINDS OF 25 TO 30 PMH FOR ZONES 427 AND 413 BECOMING MORE WEST 
  SOUTHWEST OF 20 TO 25 MPH AFTER 6 PM BEFORE TAPERING OFF 
  AROUND 9 PM MDT. 

* HUMIDITY...10 TO 20 PERCENT.

* HAINES...5.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY 
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
025 
WWUS85 KPIH 072114
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
314 PM MDT SUN AUG 7 2016



IDZ411-475-476-080300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-160808T0300Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
314 PM MDT SUN AUG 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR SCATTERED THUNDERSTORMS AND GUSTY WINDS FOR SOUTHEAST IDAHO
FIRE WEATHER ZONES 411...475 AND 476...

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THROUGH 
  EARLY EVENING. 

* WIND...GUSTY AND ERRATIC OUTFLOW WINDS OF 40 MPH OR HIGHER 
  ARE POSSIBLE FROM THUNDERSTORMS.

* RAINFALL...WIDESPREAD WETTING RAINS ARE NOT EXPECTED BUT 
  ISOLATED STORMS MAY PRODUCE RAINFALL AROUND 0.25 INCHES.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY 
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$

IDZ410-413-427-080300-
/O.CON.KPIH.FW.W.0012.000000T0000Z-160808T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
314 PM MDT SUN AUG 7 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR SOUTHEAST IDAHO
FIRE WEATHER ZONE 410...413 AND 427...

* WIND...SOUTHWEST WITH GUSTS OF 30 TO 35 MPH BECOMING WEST 
  AFTER6 PM MDT OF 25 TO 30 MPH FOR ZONE 410. EXPECT SOUTHERLY 
  WINDS OF 25 TO 30 PMH FOR ZONES 427 AND 413 BECOMING MORE WEST 
  SOUTHWEST OF 20 TO 25 MPH AFTER 6 PM BEFORE TAPERING OFF 
  AROUND 9 PM MDT. 

* HUMIDITY...10 TO 20 PERCENT.

* HAINES...5.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE EXISTING WILL LIKELY 
  SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE
RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF
SOUTHEAST IDAHO.

&&

$$
237 
WWUS85 KPIH 080241
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
841 PM MDT SUN AUG 7 2016


IDZ410-411-413-427-475-476-080345-
/O.CAN.KPIH.FW.W.0012.000000T0000Z-160808T0300Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS
BLM SOUTH OF THE SNAKE RIVER-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
841 PM MDT SUN AUG 7 2016

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS...GUSTY WINDS
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
410...411...413...427...475 AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNINGS. 

THUNDERSTORMS HAVE MOVED OUT OF THE AREA WITH JUST ISOLATED
SHOWERS CURRENTLY REMAINING OVER THE BEAR LAKE REGION. ISOLATED
THUNDERSTORMS ARE POSSIBLE FOR THE BEAR LAKE REGION OVERNIGHT.

WINDS ARE STILL BREEZY RANGING FROM 15 TO 25 MPH ACROSS THE AREA
WITH THE HIGHEST VALUES ACROSS THE SNAKE RIVER PLAIN AND CASSIA
COUNTY. WINDS WILL TAPER OFF QUICKLY IN THE NEXT COUPLE OF HOURS.
MOST SITES ARE ABOVE 15 PERCENT RELATIVE HUMIDITY OUTSIDE OF THE
SNAKE RIVER PLAIN. THE SNAKE RIVER PLAIN SITES SHOULD RECOVER
ABOVE 15 PERCENT IN THE NEXT HOUR OR TWO.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 6, 12:55 PM MDT, 9 hours 3 minutes earlier.

Area forecast discussion, Aug 6, 12:55 PM MDT, 9 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1255 PM MDT SAT AUG 6 2016

.SHORT TERM...TODAY AND SUNDAY. The next round of showers and
storms is increasing across eastern Idaho this afternoon. Most of
the storms will be north of a Stanley-Mackay-Pocatello-Bear Lake
line through early evening. SPC continues with a marginal risk of
storms over the central mountains east to Monida Pass for gusty
winds and PERHAPS small hail. In reality, just about every storm
today is capable of producing gusty winds. We can't rule out a few
storms producing over 0.10" but that should not be the norm today.
For tonight, we should see lesser coverage of storms but we are
back to the models showing vastly different solutions on where any
overnight storms will be. We did go with a slightly higher chance
across portions of the central mountains and Upper Snake
Plain/Highlands due to some small amount of agreement. The
strongest wave rotating around the Washington state low arrives
tomorrow. We continue to see storms especially across the central
mountains and eastern highlands. With more of a punch tomorrow,
we could see strong/isolated severe storms tomorrow depending on
the timing of this wave. The potential for locally heavy rain is a
bit better tomorrow, but storms should be moving along enough to
prevent any runoff issues. Speaking of a punch, a dry punch (or
dry slot) will work across the Snake Plain and southern highlands.
This will be increasing south to southwest winds, reaching 15-25
mph sustained with higher gusts in the afternoon. Keyes

.LONG TERM...We should see drier conditions returning for the rest
of next week. The strong low over Washington state slowly weakens
and moves into southern Canada by midweek. We are still looking at
a weaker low developing farther south and eventually shifting
across the state through Friday. Both storms may provide enough
energy for isolated showers and storms, mainly across the north
through Wednesday and a bit farther south in the mountains
Thursday and Friday. Otherwise, temperatures will remain pretty
close to normal. Keyes

&&

.AVIATION...Showers and storms should continue to develop across
portions of eastern Idaho through early evening. Most storms will
be capable of producing winds gusts in excess of 30kts and MAYBE
small hail. At the moment, we have VCTS/VCSH for all TAF sites
through 2-4Z tonight. Although we don't have any mention of
VCSH/VCTS overnight, it can't be ruled out we just aren't
confident enough on placement or probability to put it in our
TAFs. More of the same Sunday but it looks like KBYI may end not
seeing any storms as dry air works in from the southwest. However,
that airport should see increasing winds of 20-30kts during
the day. Stronger winds should spread to all TAF sites during the
afternoon. Any storms that form will be capable of producing more
strong wind gusts.  Keyes

&&

.FIRE WEATHER...Scattered showers and thunderstorms likely across
Southeast Idaho this evening and thus the continuation of a Red Flag
Warning is in effect for most of our area, including zones 410, 411,
475 and 476 until 9 pm MDT. Expect gusty winds possibly in excess of
50 mph at times in the strongest thunderstorms. Only minimal wetting
rains will occur. For tomorrow, dry conditions are forecast with
gusty winds of 25 to 30 mph across the Snake Plain and Southern
Highland locations. Gusty winds to 25 mph are expected across the
Central Mountains as well, though it may not be so dry in these
areas. Scattered thunderstorms are likely for Zones 422, 475, 476
and 411. Headlines for Fire Weather Watches and potential
coordination for Red Flag Warnings may be issued for Sunday
afternoon and evening for thunderstorm activity for areas to our
north and for gusty wind/low humidity for the Snake Plain/Southern
Highland region.  For Monday, dry weather conditions only spread to
more locations after the passage of a cold front. Will also be windy
for portions of the Central Mountains Monday though it currently
looks to be below criteria levels. Tuesday potentially also looks
gusty for the Central Mountain locations as well as across the Arco
Desert/Upper Snake Plain with continued dry conditions.
NP/Keyes

&&

.PIH Watches/Warnings/Advisories...
Red Flag Warning until 9 PM MDT this evening for IDZ410-411-475-
476.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:08 AM MDTLake Wind AdvisoryPIH16 hr
Aug 7, 11:14 AM MDTSpecial Weather StatementPIHBear Lake61 min
Aug 7, 11:27 AM MDTSevere Thunderstorm WarningPIHBonneville33 min
Aug 7, 12:33 PM MDTSevere Thunderstorm WarningPIHCaribou42 min
Aug 7, 12:47 PM MDTSpecial Weather StatementPIHFranklin28 min
Aug 7, 12:59 PM MDTSpecial Weather StatementPIHMadison31 min
Aug 7, 1:10 PM MDTSevere Thunderstorm WarningPIHBonneville35 min
Aug 7, 2:08 PM MDTSevere Thunderstorm WarningPIHBear Lake37 min
Aug 7, 5:09 PM MDTSpecial Weather StatementPIHBonneville36 min

Nearby

Red Flag Warnings in Idaho, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.